An algorithm for 3-dimensional free-surface problems in hydrodynamics

Forbes L.K. (1989) An algorithm for 3-dimensional free-surface problems in hydrodynamics. Journal of Computational Physics, 82 2: 330-347. doi:10.1016/0021-9991(89)90052-1

Author Forbes L.K.
Title An algorithm for 3-dimensional free-surface problems in hydrodynamics
Journal name Journal of Computational Physics
ISSN 1090-2716
Publication date 1989-01-01
Sub-type Article (original research)
DOI 10.1016/0021-9991(89)90052-1
Volume 82
Issue 2
Start page 330
End page 347
Total pages 18
Language eng
Subject 1706 Computer Science Applications
3100 Physics and Astronomy
Abstract A numerical algorithm is presented for the solution of 3-dimensional problems involving a fluid with a free surface. The fluid is assumed to be ideal, and the exact non-linear boundary conditions are applied on the fluid surface. The problem is formulated in terms of a singular integral equation, which is discretized and the resulting algebraic equations solved by a Newton process. Advantage is taken of the structure of the free-surface conditions, enabling a substantial reduction in the number of unknowns to be determined. Some sample computational results are presented, and compared with the predictions of linearized theory.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collections: Scopus Import
Scopus Import - Archived
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 27 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 23 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 14 Jun 2016, 13:27:23 EST by System User